Advice on blood test result please - Hughes Syndrome -...

Hughes Syndrome - APS Support

9,843 members10,019 posts

Advice on blood test result please

LupusKaren profile image

Good evening everyone, some advice if I may please. Diagnosed with APS as well as SLE in 2009. Treatment for APS was 75 mg Aspirin. Unfortunately I have had two stomach ulcers in 2016, so Aspirin was stopped, 6 months of Clopidogrel was commenced, I felt fab on this, but because of excessive bruising, my team stopped this, and I have not been put on anything else, and I have not had a blood clotting event.

Fast foward to now. Picked up respiratory infection, had chest pain, and stabbing pain lower back right side on Monday, suspected PE, as a precaution was put on Fragmin injections, until CT of chest was conducted which was today.

Blood tests conducted, results as follows

Cardiolipin IgG antibody (ref range 0-9gplu/ml - 21 HIGH

Beta 2 Glycoprotein 1 IgG antibody (ref range 0-6 gplu/ml - 118 HIGH

If as I suspect there is no evidence of PE, they will stop the Fragmin, and I am left uncovered, and I am very concerned about this, should I be on some treatment with results as above do you think? Thank you.

7 Replies

i think if u have not had a clotting event then some say that treatment is not necessarily necessary. If u have not tolerated the first line like aspirin or clopidogrel. I guess they may look at warfarin if u had clotting events but I shouldn’t think they’d go for that at this stage.

I’ve apparently got all 3 high antibodies so cons said last time that I am at more risk with having the 3! I was on aspirin now on clopidogrel and touch wood not had a clot so far!

Dunno if that’s any help!

LupusKaren profile image
LupusKaren in reply to Sara_A

Thanks for the reply Sara. I had no problems with the Clopidogrel, just the bruising, which my team did not like.

I have not had a clotting event but am on warfarin. I do have other symptoms thou.do you have balance issues or headache's or brain fog etc...we are all different on here

Thank you for the reply. My platelet count has always been normal, and was normal in the blood work this week. Yes I am symptomatic of other Hughes symptoms, balance and migraines, including occular migraines to name two. I am also experiencing hip pain, which I was due to have investigated, but events took over, naturally I am concerned with AVN, and will be raising this ASAP.

The main reason given for withdrawal of Clopidogrel was risk of haemorrhage, and my team deemed the risk of that, over a potential clotting event warranted withdrawal. As the patient though, it does feel rather like a huge weight hanging over me.

Are my results in my opening post high enough to be worried, and to press the issue of preventative clot treatment.

My team are very experienced, I trust them all implicitly, but that has never stopped me from being a proactive patient when necessary.

Thank you again SBM for very helpful reply. First off, CT showed no PE, good news.

I spoke with my consultant, despite my high readings and elevated ESR/CRP not budging on prevention. Will see my GP and see what he can suggest.

FYI, follow meat/dairy/gluten free diet.

KellyInTexas profile image
KellyInTexasAdministrator

I would raise the point of micro vascular clotting. I assure you this is a real phenomenon. I started with this before it led to the larger DVT’s which of course are very visible on scans.

My antibody levels come in and out of sero negative and sero positive status, and are low to medium positive.

I thought I would update you all on my original thread, though not the update I would have liked to give.

I had a long chat with my GP and he agreed to refer me to Hematology for advice, especially as I was becoming more symptomatic as the weeks went on. I had an appt ready for 4th January 2019.

Sadly I became very unwell 6 weeks ago, breathlessness, chest pain, and despite 3 visits to A & E was turned away, that all ended yesterday when I was blue lighted into hospital.

CT Scan with contrast of lungs, revealed multiple clots. I am now on Heparin injections into the stomach. I saw a specialist today, who wanted to put me on Rivaroxban, which I declined after reading about it on here, and also due to the fact, I am currently treating two stomach ulcers, a new tablet I do not need.

Is there any reason why I cannot stay on Heparin, which is Fragmin 15,000IU/0.6ml long term. Injecting does not worry me. My GP is fine with it, but we realise we maybe overruled by the Hematology team, clearly I have to be on something now, but I want it to be right from the get go.

Any advice gratefully received.

You may also like...